Colorado, 2010

Blizzard and Winter Storm in Colorado, December 30 to 31, 2010

December 30 to 31, 2010 · NWS BOU · 20 events in 15 counties and zones

Another winter storm brought moderate to heavy snow, strong winds and very cold wind chill temperatures to the mountains, foothills and northeast plains of colorado. The strong winds and heavy snow produced blizzard conditions over the far northeast plains, namely Logan, Sedgwick and Phillips Counties.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Another winter storm brought moderate to heavy snow, strong winds and very cold wind chill temperatures to the mountains, foothills and northeast plains of colorado. The strong winds and heavy snow produced blizzard conditions over the far northeast plains, namely Logan, Sedgwick and Phillips Counties. Peak wind gusts ranged from 30 to 45 mph and produced extensive blowing and drifting snow along with whiteout conditions. Train spotters near Iliff, Peetz and Sterling, reported snow drifts from 3 to 5 feet in depth.

Across the northeast plains, storm totals included: 10 inches at Iliff, 9.5 inches at Peetz, 8 inches, 5 miles south of Sedgwick; 7 inches, 4 miles south of Ovid; 6.5 inches near Akron, Amherst, 14 miles of Arriba and Brush; 6 inches, 12 miles southeast of Aurora, near Hillrose and 4 miles east-northeast of Shaw; 5 inches, 6 miles northwest of Greeley and Holyoke.

Across the Urban Corridor, storm totals included: 6 inches at Boulder and 2 miles north of Loveland; 5 inches, 2 miles east of Elizabeth and 5 miles west of Littleton; with lesser amounts of 2 to 4 inches elsewhere. In the mountains and foothills, storm totals generally ranged from 5 to 10 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Dec 30, 3:24 AM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Dec 30, 3:24 AM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
324 AM MST THU DEC 30 2010

.SHORT TERM...SEASONS FIRST WINTER STORM FOR THE NORTHEASTERN PLAINS
OF COLORADO IS STILL ON TRACK.  ARCTIC COLD FRONT IS APPROACHING THE
COLORADO BORDER AS OF 3 AM...AND IS ON SCHEDULE TO PUSH SOUTHWARD
THROUGH THE DENVER METRO AREA AROUND DAYBREAK.  THERE IS A BAND OF
SNOW TRAILING THE FRONT...SO WITH THE SHALLOW UPSLOPE AND INCREASING
LIFT THE SNOW IS EXPECTED TO SPREAD/DEVELOP SLOWLY SOUTHWARD ACROSS
THE AREA DURING THE MORNING HOURS.  MOST OF THIS MORNING SNOWFALL IS
EXPECTED TO BE OF THE LIGHTER VARIETY...WITH HEAVIER SNOW DEVELOPING
LATER THIS AFTERNOON/EVENING AS Q-G VERTICAL MOTION ASSOCIATED WITH
THE UPPER LOW INCREASES DRAMATICALLY.  WHILE THERE ARE STILL
DIFFERENCES AMONGST THE VARIOUS MEDIUM RANGE MODELS...THEY ALL POINT
TO AN ACCUMULATING SNOWFALL FOR NORTHEAST AND NORTH CENTRAL
COLORADO.  THE GFS IS THE STRONGEST AND MOST COMPACT OF ALL...WHILE
THE ECMWF AND CANADIAN ARE STILL SOMEWHERE IN THE MIDDLE...AND THE
00Z NAM THE MOST UNORGANIZED.  THE 06Z NAM DID TREND TOWARD A
SLIGHTLY STRONGER SOLUTION.  OVERALL...A STRONGER SOLUTION IS
PREFERRED GIVEN THE CURRENT Q-G ANALYSIS AND WATER VAPOR LOOP.

THE GOING FORECAST HAS CHANGED VERY LITTLE IN THE LAST 12 HOURS...
WITH SNOW SPREADING SOUTHWARD ACROSS THE PLAINS TODAY AND INCREASING
IN INTENSITY THIS AFTERNOON/EVENING.  ALL EXISTING HIGHLIGHTS WILL
REMAIN UNCHANGED...WITH THE WARNING FIRST STARTING IN/NEAR THE
FOOTHILLS LATER THIS MORNING AND THEN ACROSS THE EASTERN PLAINS BY
MID AFTERNOON.  THE SNOW ACCUMULATION FORECAST HAS CHANGED
SLIGHTLY...PLACING MORE SNOWFALL IN TONIGHTS PERIOD WHEN THE BEST
LIFT MOVES ACROSS.  STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES
ACROSS MOST OF THE PLAINS WITH A FOOT OR MORE IN FAVORED LOCATIONS
OF THE SOUTHERN FOOTHILLS AND PALMER DIVIDE ARE STILL ON TRACK.  WE
WILL CONTINUE TO MONITOR SNOW RATIOS CAREFULLY...ESPECIALLY WITH
COLD AIRMASS AND POTENTIAL DENDRITIC CRYSTAL GROWTH AS BEST VERTICAL
MOTION OCCURS THROUGH THE -15C LAYER.  THAT MAY LEAD TO SNOW/LIQUID
RATIOS CLOSER TO 20 TO 1.  ANOTHER POTENTIAL PROBLEM AREA IS THE
AMOUNT OF WIND ACROSS THE EASTERN PLAINS.  IF THE GFS STRENGTH
VERIFIES...THEN THERE WOULD BE POTENTIAL FOR BLIZZARD CONDITIONS
ACROSS THE EASTERN PLAINS TONIGHT AS SNOWFALL INTENSITY AND GUSTY
WINDS JOIN FORCES.  WE WILL NOT ISSUE A BLIZZARD WARNING YET...BUT
MENTION NEAR BLIZZARD CONDITIONS POSSIBLE IN THE LATEST STATEMENTS.
VERY COLD TEMPERATURES WITH LOWS DROPPING TO AROUND ZERO TONIGHT AND
WIND CHILL READINGS OF 20 BELOW ZERO.  CERTAINLY HAZARDOUS WEATHER
CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.

.LONG TERM...AT 12Z FRIDAY MORNING...THE UPPER CLOSED LOW IS
CENTERED AROUND EAST CENTRAL COLORADO ON THE ECMWF AND GFS...THE NAM
HAS IT OVER NORTHEASTERN COLORADO.  THE FLOW ALOFT IS STILL
SOUTHERLY FOR THE FORECAST AREA.  BY EARLY FRIDAY EVENING...THE
UPPER LOW IS WELL NORTHEAST OF COLORADO...WITH THE UPPER TROUGH AXIS
OVER THE FORECAST AREA.  BY 12Z SATURDAY...WEST-NORTHWESTERLY FLOW
ALOFT IS PROGGED OVER THE CWA.  THIS CONTINUES THROUGH MUCH OF
SATURDAY NIGHT.  EARLY ON FRIDAY...THERE IS STILL UPWARD VERTICAL
VELOCITY PROGGED FOR MUCH OF THE FORECAST AREA.  BY AFTERNOON...IT'S
MAINLY DOWNWARD...WITH WEAK UPWARD MOTION STILL OVER THE FAR
NORTHEAST CORNER.  IT'S MAINLY ALL DOWNWARD FRIDAY NIGHT THROUGH
SATURDAY NIGHT.  AT 12Z FRIDAY MORNING...THE SURFACE CYCLONE IS
PROGGED OVER SOUTHWEST TO SOUTH CENTRAL KANSAS...WITH A FAIRLY
DECENT HIGH PRESSURE SURGE BUILDING SOUTHWARD INTO COLORADO.  THE
BOUNDARY LAYER FLOW IS NORTH-NORTHWESTERLY ALL DAY FRIDAY...WITH
FAIRLY DECENT SPEEDS OVER THE FAR NORTHEAST CORNER.  BY FRIDAY NIGHT
...WEAKER MORE WESTERLY FLOW IS PROGGED.  THE WESTERN TWO-THIRDS OF
THE FORECAST AREA MAY HAVE NORMAL DIURNAL WIND TRENDS.  NORMAL
TRENDS LOOK TO CONTINUE SATURDAY AND SATURDAY EVENING...WITH MORE
DOWNSLOPE DOMINATED FLOW BY 12Z SUNDAY MORNING.  FOR MOISTURE...IT
IS STILL PROGGED TO BE DEEP OVER ALL THE FORECAST AREA MUCH OF
FRIDAY...WITH IT DECREASING SOME OVER THE PLAINS DURING THE
AFTERNOON.  ALL OF THE PLAINS DRY OUT PRETTY WELL FRIDAY NIGHT...
WITH QUITE A BIT OF MOISTURE STILL OVER THE MOUNTAINS.  THE PLAINS
ARE DRY SATURDAY...WITH MOISTURE SLOWLY DECREASING OVER THE
MOUNTAINS.  THE NAM KEEPS MORE MOISTURE IN THE MOUNTAINS COMPARED TO
THE GFS.  SATURDAY NIGHT IS DRY ALL OVER THE CWA...WITH THE NAM...
ONLY...HANGING ON TO SOME MOISTURE IN THE MOUNTAINS.  THE QPF FIELDS
HAVE MINIMAL AMOUNTS OF MEASURABLE SNOW OVER THE FORECAST AREA
FRIDAY...THEN ONLY OVER THE MOUNTAINS FRIDAY NIGHT.  THERE IS TAD
OVER THE MOUNTAINS...WEST OF THE DIVIDE...SATURDAY AND SATURDAY
NIGHT AS WELL.  SO FOR MOUNTAINS POPS...WILL KEEP "LIKELY"S GOING
ALL OF FRIDAY AND FRIDAY EVENING...WITH DECENT MOISTURE AND
WEST-NORTHWESTERLY MOUNTAIN TOP FLOW IN MIND.  WILL DECREASE POPS
AFTER MIDNIGHT FRIDAY NIGHT...BUT KEEP SOME "SLIGHT CHANCES"S GOING
SATURDAY AND SATURDAY NIGHT.  FOR THE PLAINS...WILL GO WITH
"LIKELY'S FRIDAY MORNING...EVENING HIGHER OVER THE NORTHEAST CORNER
ALONG WITH BLOWING SNOW.  WILL DECREASE EVERYTHING FRIDAY AFTERNOON
...AND KEEP A "SLIGHT CHANCE" GOING OVER THE NORTHEAST CORNER FRIDAY
EVENING.  THE PLAINS WILL BE DRY AFTER THAT THROUGH SATURDAY NIGHT.
WILL KEEP ALL HIGHLIGHTS STATUS QUO AND ALTER SNOWFALL AMOUNTS
SLIGHTLY UPWARD ON FRIDAY.  FOR TEMPERATURES...FRIDAY'S MOS GUIDANCE
NUMBERS MAY BE A BIT HIGH.  FOR SATURDAY...READINGS ONLY WARM 2-3 C
FROM FRIDAY'S.  WILL LOWER FRIDAY NIGHT'S LOWS AND SATURDAY NIGHT'S
AS WELL.  OF NOTE...WE EXPECT A SNOW COVER FOR SOUTH PARK...SO I WILL
LOWER FUTURE HIGHS AND LOWS THERE CONSIDERABLY.  FOR THE LATER DAYS
...SUNDAY THROUGH WEDNESDAY...MODELS HAVE WEST-NORTHWESTERLY FLOW
ALOFT FOR THE CWA SUNDAY.  WESTERLY FLOW IS PROGGED SUNDAY NIGHT
INTO MONDAY NIGHT.  THE GFS HAS A WEAK UPPER TROUGH TO MOVE ACROSS
COLORADO EARLY TUESDAY...THE ECMWF HAS WEAK UPPER RIDGING AT THE
SAME TIME.  THE FLOW ALOFT IS PRETTY WEAK WEDNESDAY AND THURSDAY ON
BOTH MODELS...WITH AN UPPER CLOSED LOW PROGGED IN AND AROUND
NORTHWESTERN MEXICO.  EITHER WAY...MOISTURE IS NOT GREAT AND
TEMPERATURES ONLY MODERATE SLOWLY.

&&

.AVIATION...ALTHOUGH THE ARCTIC COLD FRONT HAS SLOWED A BIT...THE
FRONT IS STILL EXPECTED TO PUSH THROUGH THE FRONT RANGE AIRPORTS
BETWEEN 13Z AND 14Z THIS MORNING.  SHOULD SEE LIGHT SNOW AND IFR
CONDITIONS DEVELOPING BY 15Z-17Z GIVEN TIMING OF RADAR ECHOES IN
EASTERN WYOMING.  IFR WILL PREVAIL THROUGH THE DAY...WITH MOSTLY
LIFR CONDITIONS LATER THIS AFTERNOON AND THROUGH MOST OF THE EVENING
WHEN HEAVIER SNOWFALL WILL OCCUR.  STORM TOTALS OF 5 TO 9 INCHES
EXPECTED AT KBJC AND KDEN...WITH A COUPLE INCHES MORE THAN THAT
POSSIBLE AT KAPA.  GUSTY WINDS ESPECIALLY AT KDEN WILL IMPACT
VISIBILITY AND RUNWAY CONDITIONS WITH BLOWING AND DRIFTING SNOW
THROUGH TONIGHT.  SNOW WILL GRADUALLY DECREASE WITH SLOWLY IMPROVING
VISIBILITIES INTO THE 1-3 MILE RANGE FROM LATE TONIGHT THROUGH
FRIDAY MORNING.  VISIBILITY BECOMING UNRESTRICTED AROUND NOON
FRIDAY.  CEILINGS ALSO LIFTING TO MVFR BY THAT TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 9 AM TODAY
   UNTIL 6 AM FRIDAY DENVER METRO AREA...FOOTHILLS...AND PALMER
   DIVIDE...ZONES 35..36..39>41 AND 45.
 WINTER STORM WARNING 2 PM TODAY UNTIL NOON FRIDAY FROM FORT MORGAN
   AND LIMON EASTWARD...ZONES 44..46>51.
 WINTER WEATHER ADVISORY 9 AM TODAY UNTIL 6 AM FRIDAY FOR WELD AND
   EASTERN LARIMER COUNTIES...ZONES 38..42..AND 43.
 WINTER WEATHER ADVISORY 2 PM TODAY UNTIL NOON FRIDAY FOR SOUTHERN
   LINCOLN COUNTY...ZONE 47.
 WINTER WEATHER ADVISORY UNTIL 6 AM FRIDAY FOR THE HIGH MOUNTAINS...
   ZONES 31..33 AND 34.

&&

BARJENBRUCH/RJK
Hazardous weather outlook, Dec 30, 5:34 AM MST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
534 AM MST THU DEC 30 2010

COZ030>051-301800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
534 AM MST THU DEC 30 2010

...WINTER STORM WARNING FOR THE FRONT RANGE FOOTHILLS...DENVER METRO
AREA...AND MOST OF THE NORTHEASTERN PLAINS OF COLORADO...

...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS...EASTERN
LARIMER AND WELD COUNTIES...AND SOUTHERN LINCOLN COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM IS TAKING AIM ON NORTHEAST AND NORTH CENTRAL COLORADO
WITH SNOW...BLOWING SNOW...AND VERY COLD TEMPERATURES.  AN ARCTIC
COLD FRONT WILL MOVE SOUTH ACROSS THE PLAINS THIS MORNING...WITH
TEMPERATURES FALLING THROUGH MUCH OF THE DAY.  SNOW AND BLOWING SNOW
WILL ALSO OVERSPREAD THE REGION WITH THE HEAVIEST SNOWFALL FROM LATE
THIS AFTERNOON INTO TONIGHT AS THE STORM TRACKS ALONG THE COLORADO
AND NEW MEXICO BORDER.  NEAR BLIZZARD CONDITIONS ARE POSSIBLE OVER
THE EASTERN PLAINS TONIGHT WHEN THE HEAVIEST SNOWFALL COMBINES WITH
GUSTY NORTH WINDS AROUND 35 MPH.  TOTAL SNOWFALL FROM THIS STORM IS
EXPECTED TO RANGE BETWEEN 5 AND 10 INCHES ACROSS MOST OF THE
PLAINS...WITH UP TO A FOOT OF SNOW OVER THE PALMER DIVIDE AND FRONT
RANGE FOOTHILLS.  SIMILAR AMOUNTS ARE EXPECTED IN THE MOUNTAINS...
WITH 3 TO 7 INCHES IN MOUNTAIN VALLEYS.

THIS STORM SYSTEM IS VERY COLD. IF YOU HAVE OUTDOOR ACTIVITIES OR
ARE TRAVELING ACROSS COLORADO...PLAN ACCORDINGLY. WIND CHILL
TEMPERATURES WILL DROP TO BETWEEN 10 AND 20 BELOW ZERO TONIGHT...
WITH AIR TEMPERATURES FALLING CLOSE TO OR JUST BELOW ZERO. DRESS
WARMLY IN SEVERAL LAYERS OF CLOTHING...AND IF TRAVELING TAKE ALONG A
WINTER SURVIVAL KIT WITH EXTRA DRY CLOTHES...FOOD...AND A SNOW
SHOVEL.  IN ADDITION...VISIBILITIES OVER THE PLAINS MAY BE REDUCED
TO ONE QUARTER MILE OR LESS AT TIMES TONIGHT DUE TO CONSIDERABLE
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL BE LIKELY ON FRIDAY MORNING ACROSS MUCH OF THE FORECAST
AREA...THEN DECREASE THROUGH THE AFTERNOON AND EARLY EVENING HOURS.
MOST AREAS WILL SEE ANOTHER 1 TO 2 INCHES AT BEST.  THE CHANCE OF
SNOW IS EXPECTED TO CONTINUE IN THE MOUNTAINS FRIDAY NIGHT INTO
SATURDAY BEFORE DECREASING.  ADDITIONAL ACCUMULATIONS WILL BE
LIGHT.  ALL THE FORECAST AREA WILL BE DRY SATURDAY NIGHT THROUGH
MONDAY...THEN A SLIGHT CHANCE OF SNOW WILL RETURN TO MOUNTAINS.
TEMPERATURES WILL BE WELL BELOW SEASONAL NORMALS FRIDAY AND
SATURDAY...THEN THEY WILL SLOWLY MODERATE FROM SUNDAY THROUGH
WEDNESDAY...BUT STILL REMAIN BELOW SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SNOWFALL AMOUNTS IS REQUESTED TODAY AND
TONIGHT.

BARJENBRUCH/RJK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather, 6 winter storm, 3 blizzard. Local standard time, as filed.

Winter Weather, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Weather, Larimer County Below 6000 Feet / Nw Weld County

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Winter Weather, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet

When
December 30, 9:00 AM MST to December 31, 2:57 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Winter Storm, Morgan County

When
December 30, 9:00 AM MST to December 31, 11:37 AM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winter Weather, Ne Weld County

When
December 30, 9:00 AM MST to December 31, 2:45 PM MST
Where
Ne Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Winter Weather, C & S Weld County

When
December 30, 9:00 AM MST to December 31, 2:45 PM MST
Where
C & S Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Winter Weather, C & E Adams & Arapahoe Counties

When
December 30, 2:00 PM MST to December 31, 2:45 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Winter Storm, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
December 30, 2:00 PM MST to December 31, 11:37 AM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Winter Storm, Washington County

When
December 30, 2:00 PM MST to December 31, 11:37 AM MST
Where
Washington County forecast zone
Reported by
Trained Spotter
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Winter Storm, Logan County

When
December 30, 2:00 PM MST to December 31, 2:56 AM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Winter Storm, Sedgwick County

When
December 30, 2:00 PM MST to December 31, 2:56 AM MST
Where
Sedgwick County forecast zone
Reported by
Trained Spotter
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Winter Storm, Phillips County

When
December 30, 2:00 PM MST to December 31, 2:56 AM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Blizzard, Logan County

When
December 31, 2:57 AM MST to 11:38 AM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Blizzard, Sedgwick County

When
December 31, 2:57 AM MST to 11:38 AM MST
Where
Sedgwick County forecast zone
Reported by
Trained Spotter
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Blizzard, Phillips County

When
December 31, 2:57 AM MST to 11:38 AM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Winter Weather, Morgan County

When
December 31, 11:38 AM MST to 2:45 PM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winter Weather, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
December 31, 11:38 AM MST to 2:45 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272358, 272359, 272360, 272361, 272362, 272363, 272372, 272395, 272396, 272371, 272375, 272377, 272379, 272380, 272381, 272382, 272383, 272384, 272385, 272387.